Dr. Keith Roach
Dear Dr. Roach: For over 20 years, I’ve had trouble getting enough sleep at night. I can get a good night’s sleep around 10pm, but I wake up between 3:30am and 5am, and it’s hard to fall asleep.
I have tried many different sleeping pills over the years, both over-the-counter and prescription from my doctor. He said I’m probably on the lower end of the bell curve for the amount of sleep people need to feel and function. increase.
Recently I tried to stop using melatonin and cyclobenzaprine sleep aids. I am her 59 and never had sleep problems until I was 37. What are your thoughts and suggestions on how to finally get out of this decades-long sleep problem?
Dear BMG: Cyclobenzaprine is used as a muscle relaxant and can definitely make you sleepy. However, I have never seen it used that way and its use as a sleep aid is not on the list of approved (or off-label) uses. , I think it’s the one you’re having trouble getting off of (not melatonin). You can never get enough rest because it can dramatically decrease the quality of sleep you get.
Quitting sleeping pills requires not only effective sleep therapy, but also a slow taper (weeks, sometimes months, with pill cutters facilitating this). Although it can be done with, it is advisable to consult a sleeping pills expert.
Dear Dr. Roach: Ever since I started taking simvastatin about 3 years ago, I have been suffering from a burning mouth 24/7. Her husband and I have Googled this and everything leads to Canker Sore Syndrome. I told my doctor about it, but he didn’t associate it with simvastatin. did not.
My GP advised me to continue on simvastatin, so I started again. So I started again, and after a week or two the burning mouth got worse and I couldn’t handle the excruciating pain and trauma it was causing. discontinued and improved by at least 75% to 80%.
Dear TN: We were unable to find a single case report that simvastatin caused symptoms of burning mouth. Stomatitis syndrome is a rare problem and is thought to be a type of neuropathy. However, you have convinced me that this is a side effect for you.I recommend that you do not take simvastatin again.If you really need a statin, your doctor should consider another drug. there is.
Readers can email questions to ToYourGoodHealth@med.cornell.edu.